Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 18, 2021, 7:52 PM CDT for Morgan County, Illinois. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2021, 7:52 PM CDT (00:52 UTC)
- Expired
- Jun 18, 2021, 8:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Lincoln, IL
County Morgan County, IL
The radar
The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 8:02 PM CDT | TSTM WND GST 51 | Jacksonville Airport, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2124 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1616 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.0
The text
As transmitted.
125 WWUS83 KILX 190052 SPSILX Special Weather Statement National Weather Service Lincoln IL 752 PM CDT Fri Jun 18 2021 ILZ050-190115- Morgan- 752 PM CDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORGAN COUNTY UNTIL 815 PM CDT... At 751 PM CDT, Doppler radar was tracking a strong thunderstorm near Jacksonville, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Jacksonville, Alexander, Literberry, South Jacksonville, Concord, Prentice, Sinclair and Jacksonville Municipal Airport. This includes Interstate 72 between mile markers 67 and 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3972 9036 3986 9037 3986 9001 3965 8999 TIME...MOT...LOC 0051Z 271DEG 21KT 3978 9030 $$ Deubelbeiss
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 18, 6:43 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 18, 6:43 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 643 PM CDT Fri Jun 18 2021 .MESOSCALE DISCUSSION... Issued at 641 PM CDT Fri Jun 18 2021 Closely monitoring thunderstorm potential across the area early this evening. While cloud cover and convective debris have helped to result in a strong cap across most of central Illinois, very strong convection is ongoing just to our east and have seen new cells developing SW along a boundary draped roughly along the I-70 corridor in SE Illinois. Special KILX 20Z raob showed 190 J/kg MLCIN and 00Z sounding shows only 50 J/kg has eroded in the past few hours. Meanwhile, SPC mesoanalysis shows a corridor of around 4000 J/kg MLCAPE that is uncapped along the aforementioned boundary near I-70. This will be the main corridor to watch in the near term for severe potential. Otherwise, better convective potential may hold off until later in the evening when the low level jet ramps up to our west. && .SYNOPSIS... Issued at 315 PM CDT Fri Jun 18 2021 Strong to severe thunderstorms will be possible across central and southeast Illinois tonight, as a cold front starts to move into the area. The front is expected to become fairly stationary into the weekend, resulting in a chance of showers and storms continuing through the weekend. Hot and humid conditions are expected to persist, with the heat index around 100 degrees both Saturday and Sunday afternoons. && .SHORT TERM...(This evening through Saturday) ISSUED AT 315 PM CDT Fri Jun 18 2021 We're in a waiting game this afternoon for significant convection to fire. We have temperatures well into the 90s and some residual boundaries to fire off, but the central and northern CWA remains capped. Thus, the periodic showers/storms that have been tracking southeast out of Iowa have not been able to get well established. South of I-70, there's no cap and CAPE values are an impressive 5000+ J/kg, but nothing for storms to really fire on, and little in the way of clouds. Much of the morning model guidance has been suggesting more of a post-sunset event for us, coming in from the northwest and tracking southeast through the night. Focus seems to be more in areas north of I-72, though latest SPC Day1 outlook maintains an enhanced risk over nearly the entire area, favoring more of a wind threat across the southeast half and a large hail threat in the northwest. There is some concern for training echoes. Area has largely been dry and could take some rain, but consideration of a flash flood watch was made. HREF precipitable water values of 1.5-2 inches persist through midnight in a northwest/southeast axis from near Macomb to Terre Haute, before pooling near and south of I-70. Rain amounts were beefed up and the highest amounts near 1.50 inches are in the areas east of I-57, with around an inch northwest to Galesburg. Incoming cold front is expected to become stationary over the area, which will keep the rain threat going into Saturday. Marginal risk of severe over most of the forecast area, though shear values are much weaker and any convection will be of a pulse type scenario. For the heat situation, the advisory will remain in place, though many areas are a tad below advisory criteria. The more extended period of sun in the central/southern CWA allowed for more mixing and dew points lowered into the mid to upper 60s in some cases. Heat index on Saturday will be close to 100 in many areas, though. .LONG TERM...(Saturday night through Friday) ISSUED AT 315 PM CDT Fri Jun 18 2021 Upper level pattern will be trending toward cooler conditions across the northern U.S. early next week, with the morning model guidance in good agreement with a broad upper trough digging southward into the Ohio Valley. After one more day of hot and humid conditions Sunday, we will struggle to get out of the 70s in many areas Monday and Tuesday. Upper ridging and associated heat build east again during the second half of the week, though the longer range models have lesser agreement in how strong this ridge holds together as it gets this far east. Entire forecast area is in a marginal (level 1) risk of severe weather on Sunday. Bulk shear is respectable at 40-50 knots with CAPE's potentially above 3000 J/kg, though the best shear is with the cold front, which will arrive late evening. Some residual convection remains in the area on Monday until the arrival of the upper trough. After a couple days of dry weather, rain chances are hinted at, but will depend on the overall pattern. The GFS would favor Thursday and Thursday night with the best chances, with the arrival of a cold front, while the European model would favor more of a nocturnal MCS pattern with us getting some of the remnants late nights. Will not vary with the blended guidance too much, but with more of the activity later in the week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 600 PM CDT Fri Jun 18 2021 Scattered showers are in place early this evening and anticipate more robust storm development to occur across central Illinois in the next few hours. Placement and exact timing remain a bit uncertain but storms have a high likelihood of being strong to severe once they develop. Initial scattered storms over the region this evening may be followed by a second line of storms that develop over MO/IA later in the evening and arrive in central Illinois overnight. Winds in the region are also a bit hard to pin down with numerous outflow boundaries and expected further disruption from convection. Outside of storms, VFR conditions are expected to prevail. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for ILZ042>057-061>063- 066>068-071>073. && MESOSCALE...Deubelbeiss SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Deubelbeiss
Hazardous weather outlook, Jun 18, 3:21 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 321 PM CDT Fri Jun 18 2021 ILZ027>031-036>038-040-041-191100- Fulton-Knox-Marshall-Mason-McLean-Peoria-Schuyler-Stark-Tazewell- Woodford- 321 PM CDT Fri Jun 18 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... There is an enhanced risk of severe thunderstorms tonight, or level 3 of 5. Damaging winds, potentially over 70 mph, and large hail are the primary threats. The storms are also likely to produce very heavy rain, which may lead to some ponding of water. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional thunderstorms, some of which could be strong or severe, are possible Saturday through Sunday evening. Heat index values of 95 to 100 degrees are expected Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight, especially after 10 pm. ILZ042>057-061-191100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Morgan-Moultrie-Piatt-Sangamon-Scott-Shelby-Vermilion- 321 PM CDT Fri Jun 18 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Heat index values of 100 to 105 degrees are likely through the afternoon. There is an enhanced risk of severe thunderstorms tonight, or level 3 of 5. Damaging winds, potentially over 70 mph, and hail potentially larger than golf balls are the primary threats. However, a brief tornado touchdown cannot be ruled out. The storms are also likely to produce very heavy rain, which may lead to some ponding of water. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional thunderstorms, some of which could be strong or severe, are possible Saturday through Monday. Heat index values of 95 to 100 degrees are expected Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight, especially after 10 pm. ILZ062-063-066>068-071>073-191100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 321 PM CDT Fri Jun 18 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Heat index values around 105 degrees are likely through the afternoon. There is an enhanced risk of severe thunderstorms tonight, or level 3 of 5. Damaging winds potentially over 70 mph, and large hail are the primary threats. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Additional thunderstorms, some of which could be strong or severe, are possible Saturday through Monday. Heat index values of 95 to 100 degrees are expected Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight, especially after midnight. Geelhart
In the hours before
Special weather statement, Jun 18, 6:50 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Lincoln IL
650 PM CDT Fri Jun 18 2021
ILZ063-068-190015-
Clark-Crawford-
650 PM CDT Fri Jun 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD AND SOUTHEASTERN CLARK
COUNTIES UNTIL 715 PM CDT...
At 650 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oblong, or 8 miles west of Robinson, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Robinson, Oblong, Palestine, Hutsonville, Flat Rock, New Hebron,
Annapolis, Hardinville, Eaton, Merom, Stoy, Crawford County Airport
and Trimble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3889 8754 3887 8754 3892 8794 3916 8794
3916 8764 3914 8766 3912 8763 3911 8765
3910 8762 3909 8762 3906 8757 3900 8758
3899 8756 3899 8758 3896 8751 3890 8752
TIME...MOT...LOC 2350Z 292DEG 20KT 3905 8788
DeubelbeissSpecial weather statement, Jun 18, 7:15 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Lincoln IL
715 PM CDT Fri Jun 18 2021
ILZ068-190045-
Crawford-
715 PM CDT Fri Jun 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CRAWFORD COUNTY UNTIL 745
PM CDT...
At 715 PM CDT, Doppler radar was tracking a strong thunderstorm over
Robinson, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Robinson, Palestine, Hutsonville, Flat Rock, New Hebron, Eaton,
Merom, Stoy, Trimble and Crawford County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3889 8754 3886 8755 3896 8783 3914 8785
3912 8763 3911 8765 3910 8762 3909 8762
3906 8757 3900 8758 3899 8756 3899 8758
3896 8751 3890 8752
TIME...MOT...LOC 0015Z 284DEG 19KT 3904 8772
DeubelbeissSpecial weather statement, Jun 18, 7:52 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lincoln IL 752 PM CDT Fri Jun 18 2021 ILZ050-190115- Morgan- 752 PM CDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORGAN COUNTY UNTIL 815 PM CDT... At 751 PM CDT, Doppler radar was tracking a strong thunderstorm near Jacksonville, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Jacksonville, Alexander, Literberry, South Jacksonville, Concord, Prentice, Sinclair and Jacksonville Municipal Airport. This includes Interstate 72 between mile markers 67 and 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3972 9036 3986 9037 3986 9001 3965 8999 TIME...MOT...LOC 0051Z 271DEG 21KT 3978 9030 Deubelbeiss
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:15 PM CDT | Special Weather Statement | ILX | Crawford | 30 min |
| Jun 18, 8:08 PM CDT | Special Weather Statement | ILX | Sangamon | 52 min |
| Jun 18, 8:22 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 38 min |
| Jun 18, 8:43 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 47 min |
| Jun 18, 9:13 PM CDT | Special Weather Statement | ILX | Clark | 32 min |
| Jun 18, 9:44 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland | 46 min |
| Jun 18, 10:24 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria | 36 min |
| Jun 18, 10:32 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 25 min |
| Jun 18, 11:06 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 39 min |
| Jun 18, 11:29 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 46 min |
| Jun 18, 11:47 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 43 min |
| Jun 18, 11:57 PM CDT | Tornado Warning | ILX | Fulton, Knox | 33 min |
| Jun 19, 12:13 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 47 min |
| Jun 19, 12:26 AM CDT | Flash Flood Warning | ILX | Clark | 6 hr |
| Jun 19, 12:28 AM CDT | Flash Flood Warning | ILX | Fulton, Knox | 5 hr |
| Jun 19, 12:52 AM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Mason, Tazewell | 38 min |
| Jun 19, 1:19 AM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Tazewell | 41 min |
| Jun 19, 1:23 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 52 min |
| Jun 19, 1:53 AM CDT | Flash Flood Warning | ILX | Coles, Douglas, Edgar | 5 hr |
| Jun 19, 1:59 AM CDT | Severe Thunderstorm Warning | ILX | Edgar | 46 min |
| Jun 19, 2:19 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 41 min |
| Jun 19, 3:29 AM CDT | Flash Flood Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 3 hr |
| Jun 19, 3:37 AM CDT | Special Weather Statement | ILX | Champaign, Douglas, Edgar, Vermilion | 53 min |
| Jun 19, 7:06 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 24 min |
| Jun 19, 7:29 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Shelby | 31 min |
| Jun 19, 10:19 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 41 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.